Alert archive / South Carolina / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Mar 20, 2003, 4:32 PM EST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2003, 4:32 PM EST (21:32 UTC)
- Expired
- Mar 20, 2003, 6:00 PM EST
- In force
- 88 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Mar 20, 3:03 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 20, 3:03 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EST THU MAR 20 2003
PUBLIC...NUMEROUS WX AND EQUIP PROBLEMS TDA...INCLUDING IFPS. WARM
FRONT REMAINS INLAND ALONG CWA BOUNDARY WITH CAE. AREA OF PRECIP
MOVD THRU EARLIER TDA AND SUN CAME OUT BRIEFLY. AIRMASS BECAME QUITE
UNSTBL AS DEWPTS STILL RANGE FROM MID 60S NE PTN OF CWA TO LWR 70S
SW PTN OF CWA. NUMEROUS STG/SVR TSTMS MOVG THRU CWA AT THIS TIME.
TSTMS APPEAR TO BE TRAINING ACROSS AREA THAT IS ALREADY SATURATED SO
WILL LEAVE FLOOD WATCH UP THRU THE EVENING HOURS. ONCE CDFNT CLR THE
AREA FRI NIGHT/EARLY SAT MRNG...AIRMASS WILL DRY OUT. WEEKEND LOOKS
LIKE IT SHOULD BE QUIET FOR A CHANGE. THRU THE FIRST PART OF NEXT
WEEK...LOOKS LIKE WE SHOULD REMAIN DRY.
MARINE...COASTAL WINDS HAVE RECOVERED IN THE WAKE OF THIS MORNINGS
SQUALL LINE. WIND SPEEDS ARE COMING UP...BUT THE GRADIENT SHOULD
NOT BE AS STRONG AS THIS MORNING. WILL KEEP SCA UP IN AMZ350-374
BUT DROP IN AMZ352-354. WILL KEEP MENTION OF STRONGER WINDS AROUND
THUNDERSTORMS THIS EVENING. WITH ASTRONOMICAL HIGH TIDES EXPECTED
ONCE AGAIN...WILL GO WITH SHALLOW COASTAL FLOODING FOR MARINE ZONES
TONIGHT. NO HEADLINES LOOKING AHEAD FOR DAYS 2 THROUGH 5.
GA...TORNADO WATCH GAZ087-088-099>101-114>119-137>141 TIL 9 PM.
SMALL CRAFT ADVISORY AMZ374.
FLOOD WATCH GAZ087-088-099>101-114>119-137>141 TONIGHT.
SHALLOW COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS EVENING.
SC...TORNADO WATCH SCZ040-042>045-047>050 TIL 9 PM.
SMALL CRAFT ADVISORY AMZ350.
FLOOD WATCH SCZ040-042>045-047>050 TONIGHT.
SHALLOW COASTAL FLOODING NEAR TIME OF HIGH TIDE THIS EVENING.
HARRISON/ST. JEANHazardous weather outlook, Mar 20, 3:39 AM EST, 12 hours 53 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 339 AM EST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. .FLOODING...A FLOOD WATCH IS IN EFFECT FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. RAINFALL IS FORECAST TO INCREASE ACROSS THE AREA THIS MORNING...AND LASTING WELL INTO FRIDAY. RAINFALL TOTALS OF 1 TO 2 INCHES MAY FALL OVER THE WATCH AREA CREATING FLOODING PROBLEMS FOR ALREADY SATURATED GROUNDS. REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN...THE OHOOPEE RIVER AT REIDSVILLE... THE EDISTO RIVER AT GIVHANS FERRY AND THE OGEECHEE RIVER AT DOVER... SCARBORO AND EDEN. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A STRONG JET STREAM AND AN UNSTABLE ATMOSPHERE...TO CREATE CONDITIONS FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. REFER TO THE LATEST DAY TWO OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR TO MODERATE RIVER FLOODING WILL CONTINUE THROUGH THE PERIOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. SCW
In the hours before
Local storm report, Mar 20, 1:05 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
105 PM EST THU MAR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM NORTH CHARLESTON SC FLOOD
03/20/03 CHARLESTON NUMEROUS ROADS FLOODED.
REPORTED BY EMA.
1137 AM ISLE OF PALMS SC FLOOD
03/20/03 CHARLESTON NUMEROUS SECONDARY ROADS
FLOODED. REPORTED BY THE
PUBLIC.
1155 AM MONCKS CORNER SC FLOOD
03/20/03 BERKELEY NUMEROUS ROADS FLOODED.
REPORTED BY BERKELEY
WARNING POINT.
1155 AM COLLEGE PARK SC FLOOD
03/20/03 BERKELEY NUMEROUS ROADS FLOODED.
REPORTED BY BERKELEY
WARNING POINT.
1155 AM GOOSE CREEK SC FLOOD
03/20/03 BERKELEY NUMEROUS ROADS FLOODED.
REPORTED BY BERKELEY
WARNING POINT.
1155 AM NORTH CHARLESTON SC FLOOD
03/20/03 CHARLESTON RIVERS AVENUE FLOODED NEAR
HIGHWAY 78. REPORTED BY
BERKELEY WARNING POINT.
1210 PM CHARLESTON SC FLOOD
03/20/03 CHARLESTON VARIOUS ROADS FLOODED
DOWNTOWN. REPORTED BY
CHARLESTON WARNING POINT.
1210 PM LINCOLNVILLE SC FLOOD
03/20/03 CHARLESTON HENTON DRIVE FLOODED.
REPORTED BY CHARLESTON
WARNING POINT.
1230 PM SUMMERVILLE SC FLOOD
03/20/03 DORCHESTER NUMEROUS ROADS FLOODED
ACROSS THE COUNTY. REPORTED
BY DORCHESTER WARNING
POINT.
PMSpecial weather statement, Mar 20, 1:13 PM EST, 3 hours 19 minutes before
GAZ114-137-201845- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 113 PM EST THU MAR 20 2003 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 145 PM EST... AT 111 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING THE ALTAMAHA RIVER 10 MILES EAST OF BAXLEY...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND TISON...FIVE POINTS...NOBLE ...GLENNVILLE ...DONALD...BEARDS CREEK...MENDES AND LYNN THROUGH 145 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:23 PM EST | Special Marine Warning | CHS | 97 min | |
| Mar 19, 9:59 PM EST | Special Marine Warning | CHS | 91 min | |
| Mar 20, 7:27 AM EST | Special Marine Warning | CHS | 93 min | |
| Mar 20, 8:00 AM EST | Severe Thunderstorm Warning | CHS | Charleston | 45 min |
| Mar 20, 9:22 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 23 min |
| Mar 20, 11:11 AM EST | Special Marine Warning | CHS | 64 min | |
| Mar 20, 11:20 AM EST | Severe Thunderstorm Warning | CHS | Charleston | 40 min |
| Mar 20, 11:37 AM EST | Special Marine Warning | CHS | 53 min | |
| Mar 20, 11:37 AM EST | Special Marine Warning | CHS | 53 min | |
| Mar 20, 12:20 PM EST | Special Marine Warning | CHS | 85 min | |
| Mar 20, 3:25 PM EST | Special Marine Warning | CHS | 65 min | |
| Mar 20, 6:11 PM EST | Special Marine Warning | CHS | 2 hr | |
| Mar 19, 8:10 PM EST | Severe Thunderstorm Warning | CHS | Long | 65 min |
| Mar 19, 8:50 PM EST | Severe Thunderstorm Warning | CHS | Liberty | 40 min |
| Mar 19, 9:20 PM EST | Severe Thunderstorm Warning | CHS | Chatham | 25 min |
| Mar 19, 9:27 PM EST | Severe Thunderstorm Warning | CHS | Bryan | 33 min |
| Mar 19, 10:04 PM EST | Severe Thunderstorm Warning | CHS | Long | 26 min |
| Mar 19, 10:33 PM EST | Severe Thunderstorm Warning | CHS | Liberty | 27 min |
| Mar 20, 1:39 PM EST | Tornado Warning | CHS | Long | 36 min |
| Mar 20, 1:56 PM EST | Severe Thunderstorm Warning | CHS | Liberty | 34 min |
| Mar 20, 2:00 PM EST | Tornado Warning | CHS | Liberty | 30 min |
| Mar 20, 2:02 PM EST | Tornado Warning | CHS | Liberty | 28 min |
| Mar 20, 2:14 PM EST | Severe Thunderstorm Warning | CHS | Bryan | 31 min |
| Mar 20, 2:22 PM EST | Severe Thunderstorm Warning | CHS | Long | 38 min |
| Mar 20, 2:28 PM EST | Tornado Warning | CHS | Bryan | 32 min |
| Mar 20, 2:29 PM EST | Tornado Warning | CHS | Bryan | 31 min |
| Mar 20, 2:31 PM EST | Severe Thunderstorm Warning | CHS | Liberty | 59 min |
| Mar 20, 2:36 PM EST | Severe Thunderstorm Warning | CHS | Chatham | 39 min |
| Mar 20, 2:41 PM EST | Tornado Warning | CHS | Bulloch, Candler | 34 min |
| Mar 20, 3:16 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 44 min |
| Mar 20, 3:17 PM EST | Tornado Warning | CHS | Screven | 43 min |
| Mar 20, 3:39 PM EST | Severe Thunderstorm Warning | CHS | Long | 36 min |
| Mar 20, 4:01 PM EST | Tornado Warning | CHS | Liberty | 29 min |
| Mar 20, 4:07 PM EST | Tornado Warning | CHS | McIntosh | 23 min |
Nearby
Special Marine Warnings in South Carolina, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.